Alert archive / California / Winter Storm Watches in 2011

Winter Storm Watch 3, NWS Eureka, CA

March 18, 2011

NWS Eureka, CA issued this winter storm watch at Mar 18, 2011, 3:27 PM PDT. It took effect at Mar 20, 2011, 12:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 18, 2011, 3:27 PM PDT (22:27 UTC)
In effect from
Mar 20, 2011, 12:00 AM PDT
Expired
Mar 19, 2011, 2:43 PM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

883 
WWUS46 KEKA 182227
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
327 PM PDT FRI MAR 18 2011

CAZ076-190630-
/O.NEW.KEKA.WS.A.0003.110320T1300Z-110321T0100Z/
/O.CON.KEKA.WS.W.0001.000000T0000Z-110319T0100Z/
MENDOCINO INTERIOR-
327 PM PDT FRI MAR 18 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING ABOVE 2500 FEET...

...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WATCH ABOVE 3000 FEET...WHICH IS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON. A WINTER STORM WARNING ABOVE 2500 FEET
REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. 

* ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED
  ABOVE 2700 FEET THIS EVENING.

* 5 TO 10 INCHES OF SNOW IS POSSIBLE ABOVE 3000 FEET ON SUNDAY.

* SLOW DOWN AND BE PREPARED FOR CHANGING CONDITIONS. ALWAYS 
  CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE 
  TRAVELLING AND BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS 
  TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT SNOW ACCUMULATIONS THAT
MAY IMPACT TRAVEL ARE EXPECTED. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

CAZ003-004-190100-
/O.CON.KEKA.WS.W.0001.000000T0000Z-110319T0100Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
327 PM PDT FRI MAR 18 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING ABOVE 2500 FEET...

A WINTER STORM WARNING ABOVE 2500 FEET REMAINS IN EFFECT UNTIL
6 PM PDT THIS EVENING. 

* ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED
  ABOVE 2500 FEET THIS EVENING.

* SLOW DOWN AND BE PREPARED FOR CHANGING CONDITIONS. ALWAYS 
  CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE 
  TRAVELLING AND BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS 
  TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT SNOW ACCUMULATIONS THAT
MAY IMPACT TRAVEL ARE EXPECTED. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
4 follow-up statements
316 
WWUS46 KEKA 190114
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
614 PM PDT FRI MAR 18 2011

CAZ076-190915-
/O.EXP.KEKA.WS.W.0001.000000T0000Z-110319T0100Z/
/O.CON.KEKA.WS.A.0003.110320T1300Z-110321T0100Z/
MENDOCINO INTERIOR-
614 PM PDT FRI MAR 18 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON ABOVE 3000 FEET...
...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. A WINTER STORM
WATCH ABOVE 3000 FEET REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON. 

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WATCH ABOVE 3000 FEET...WHICH IS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON. A WINTER STORM WARNING ABOVE 2500 FEET
REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING.

* ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED 
  ABOVE 2700 FEET THIS EVENING. 

* 5 TO 10 INCHES OF SNOW IS POSSIBLE ABOVE 3000 FEET ON SUNDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

CAZ003-004-190215-
/O.EXP.KEKA.WS.W.0001.000000T0000Z-110319T0100Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
614 PM PDT FRI MAR 18 2011

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. 

SNOW AND ICE PELLET SHOWERS WILL CONTINUE THIS EVENING...BUT TAPER OFF
THROUGH THE EVENING. AN ADDITIONAL 1-2 INCHES OF SNOW CAN BE
EXPECTED ABOVE 2500 FEET.

* SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING 
  CONDITIONS.

* CHECK THE LATEST FORECASTS AND CALL 1-800-427- 7623 FOR 
  CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE 
  TRAVELLING. 

* BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.


$$
219 
WWUS46 KEKA 191006
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
306 AM PDT SAT MAR 19 2011

CAZ004-192215-
/O.EXB.KEKA.WS.A.0003.110320T0700Z-110321T0100Z/
UPPER TRINITY RIVER-
306 AM PDT SAT MAR 19 2011

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON. 

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WATCH ABOVE 3000 FEET...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT THROUGH
SUNDAY AFTERNOON. 

* 5 TO 10 INCHES OF SNOW IS POSSIBLE ABOVE 3000 FEET AFTER
  MIDNIGHT TONIGHT THROUGH SUNDAY AFTERNOON MAINLY ALONG THE SOUTH
  FORK MOUNTAIN RIDGE AND EASTERN TRINITY AND MENDOCINO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

CAZ003-192215-
/O.EXB.KEKA.WS.A.0003.110320T0700Z-110321T0100Z/
NORTH COAST INTERIOR-
306 AM PDT SAT MAR 19 2011

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WATCH ABOVE 3000 FEET...WHICH IS IN EFFECT FROM LATE TONIGHT
THROUGH SUNDAY AFTERNOON. 

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WATCH ABOVE 3000 FEET...WHICH IS IN EFFECT FROM MIDNIGHT TODAY THROUGH
SUNDAY AFTERNOON.

* 5 TO 10 INCHES OF SNOW IS POSSIBLE ABOVE 3000 FEET AFTER
  MIDNIGHT TONIGHT THROUGH SUNDAY AFTERNOON MAINLY ALONG SOUTH
  FORK MOUNTAIN RIDGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

CAZ076-192215-
/O.EXT.KEKA.WS.A.0003.110320T0700Z-110321T0100Z/
MENDOCINO INTERIOR-
306 AM PDT SAT MAR 19 2011

...WINTER STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY AFTERNOON ABOVE 3000 FEET...

THE WINTER STORM WATCH ABOVE 3000 FEET IS NOW IN EFFECT FROM LATE
TONIGHT THROUGH SUNDAY AFTERNOON. 

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WATCH ABOVE 3000 FEET...WHICH IS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON. A WINTER STORM WARNING ABOVE 2500 FEET
REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING.

* 5 TO 10 INCHES OF SNOW IS POSSIBLE ABOVE 3000 FEET AFTER
  MIDNIGHT TONIGHT THROUGH SUNDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
533 
WWUS46 KEKA 191508
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
808 AM PDT SAT MAR 19 2011

CAZ003-076-192315-
/O.NEW.KEKA.WW.Y.0007.110319T1508Z-110320T0100Z/
/O.CON.KEKA.WS.A.0003.110320T0700Z-110321T0100Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
808 AM PDT SAT MAR 19 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING
ABOVE 2000 FEET...
...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY AFTERNOON ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 2000 FEET FOR SNOW...WHICH IS IN EFFECT
UNTIL 6 PM PDT THIS EVENING. A WINTER STORM WATCH ABOVE 3000 FEET
REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON.

* 3 TO 7 INCHES OF SNOW IS EXPECTED TODAY ABOVE 2000 FEET. THE
  SNOW SHOULD TAPER OFF BY LATE AFTERNOON BEFORE MOVING BACK IN
  LATER TONIGHT.

* 5 TO 12 INCHES OF SNOW IS POSSIBLE ABOVE 3000 FEET AFTER
  MIDNIGHT TONIGHT THROUGH SUNDAY AFTERNOON MAINLY ALONG SOUTH
  FORK RIDGE AND EASTERN MENDOCINO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

CAZ004-192315-
/O.NEW.KEKA.WW.Y.0007.110319T1508Z-110320T0100Z/
/O.CON.KEKA.WS.A.0003.110320T0700Z-110321T0100Z/
UPPER TRINITY RIVER-
808 AM PDT SAT MAR 19 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING
ABOVE 2000 FEET...
...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 2000 FEET FOR SNOW...WHICH IS IN EFFECT
UNTIL 6 PM PDT THIS EVENING. A WINTER STORM WATCH REMAINS IN
EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON.

* 3 TO 7 INCHES OF SNOW IS EXPECTED TODAY ABOVE 2000 FEET. THE
  SNOW SHOULD TAPER OFF BY LATE AFTERNOON BEFORE MOVING BACK IN
  LATER TONIGHT.

* 5 TO 12 INCHES OF SNOW IS POSSIBLE ABOVE 3000 FEET AFTER
  MIDNIGHT TONIGHT THROUGH SUNDAY AFTERNOON MAINLY ALONG THE SOUTH
  FORK MOUNTAIN RIDGE AND EASTERN TRINITY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
360 
WWUS46 KEKA 192143
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
243 PM PDT SAT MAR 19 2011

CAZ003-004-076-201200-
/O.CAN.KEKA.WW.Y.0007.000000T0000Z-110320T0100Z/
/O.UPG.KEKA.WS.A.0003.110320T0700Z-110321T0100Z/
/O.NEW.KEKA.WS.W.0002.110320T0600Z-110321T0100Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
243 PM PDT SAT MAR 19 2011

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 6 PM
PDT SUNDAY ABOVE 3000 FEET...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WARNING ABOVE 3000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM
11 PM THIS EVENING TO 6 PM PDT SUNDAY. THE WINTER WEATHER ADVISORY
HAS BEEN CANCELLED. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* 7 TO 15 INCHES OF SNOW IS EXPECTED ABOVE 3000 FEET LATE TONIGHT
  THROUGH SUNDAY AFTERNOON MAINLY ALONG SOUTH FORK RIDGE AND
  EASTERN TRINITY AND MENDOCINO COUNTIES.

* ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED AS
  LOW AS 2000 FEET.

* SLOW DOWN AND BE PREPARED FOR CHANGING CONDITIONS. ALWAYS
  CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE
  TRAVELLING AND BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Mar 18, 3:27 PM PDT, 0 minutes earlier.

Area forecast discussion, Mar 18, 3:27 PM PDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
327 PM PDT FRI MAR 18 2011

.SYNOPSIS...THE WET AND COLD PATTERN CONTINUES INTO THE WEEKEND
AS A LARGE STORM SYSTEM LINGERS OFFSHORE.

&&

.DISCUSSION...FEW CHANGES NEEDED TO THE GOING FCST AS A LARGE LOW
OFF THE WA COAST SLOWLY DROPS SOUTH. COLD FRONT SWUNG THROUGH
EARLY THIS MORNING WITH PLENTY OF MOISTURE IN ITS WAKE. THE STEADY
PRECIP IS STILL FALLING OVER THE MOUNTAINS AND WILL LET THE WSW
RIDE UNTIL 6 PM. WE HAVE HAD REPORTS OF OVER A FOOT OF SNOW ABOVE
3000 FT...BUT REPORTS DOWN TO 2500 FT WERE FAR LESS DUE TO WARM
AIR MIXING INTO MANY OF THE VALLEYS LAST NIGHT. COLD AIR WILL
CONTINUE TO FILTER IN OVERNIGHT WILL SNOW FALLING AOB 2000 FT.
MOST OF THE PRECIP WILL BE SHOWERY UNDERNEATH THE COLD CORE
LATER TONIGHT AND SATURDAY. WITH THE CONVECTIVE NATURE OF THE
SHOWERS AND SUCH COLD AIR ALOFT...SNOW SHOWERS MAY FALL AS LOW AS
500 FT...BUT AT THIS ELEVATION NO ACCUMULATION IS EXPECTED. WITH
NUMEROUS SHORTWAVES BEING FLUNG OUR WAY FROM THE MAIN UPPER
LOW...SHOWER ACTIVITY WILL CONTINUE WITH SNOW LEVELS HOVERING
AROUND 2000 FT. ALTHOUGH NO ONE PERIOD WILL SEE SIGNIFICANT
QPF...SNOW WILL CONTINUE TO PILE UP AT THE HIGHER ELEVATIONS
THROUGH THE WEEKEND.

THE OTHER CONCERN IS CONVECTION. OPEN CELL CU CURRENTLY HEADED FOR
NW CA UNDERNEATH THE COLD UPPER CORE. WITH BREAKS IN THE
CLOUDS...CONVECTIVE TEMPS ARE BEING REACHED AND SHOWERS/STORMS ARE
BECOMING MORE NUMEROUS...AS SEEN ON CURRENT RADAR PICTURE. SMALL HAIL
IS THE PRIMARY THREAT WITH THESE STORMS WITH SUCH LOW FREEZING
LEVELS.

AS THE UPPER LOW DROPS SOUTH...A SFC LOW IS FORECAST TO SPIN UP
AROUND 36N 130W AND HEADS FOR SF BAY SUN MORNING. MODELS HAVE
STRUGGLED WITH THE MOVEMENT OF THIS LOW...WHETHER IT LIFTS NORTH
TO PUSHES INLAND NEAR SF OR LIFTS FURTHER NORTH. STAY TUNED TO FURTHER
FCSTS AS THE LOW PLACEMENT WILL HAVE A BIG IMPACT ON QPF AND
WINDS. AS ITS FORECASTED NOW...WINDS WILL BECOME VERY GUSTY ALONG THE
MENDOCINO COAST...BUT NO WIND HEADLINES ARE ANTICIPATED FOR OUR
AREA. LOCATIONS FURTHER SOUTH WILL SEE THE BRUNT OF THE WIND WHERE
HIGH WIND WATCHES HAVE BEEN ISSUED. THE NAM MODELS IS MUCH
STRONGER WITH THIS LOW THAN OTHER MODELS...BUT REGARDLESS...PLENTY
OF MOISTURE WILL BE FLUNG NORTHWARD INTO MENDOCINO CO ON SUN
BRINGING POTENTIALLY HEAVY RAIN AND SNOW. FOR THIS REASON...WE
WILL ISSUE A WINTER STORM WATCH ABOVE 3000 FT FOR SUNDAY. LOCATIONS
FURTHER NORTH MAY SEE LOW LEVEL OFFSHORE FLOW...BUT WITH THE UPPER
LOW MOVING OVERHEAD...SHOWERS WILL PERSIST. THE UPPER LOW FINALLY
BEGINS TO FILL AND PUSH EAST ON MON. JCA

FOR NEXT WEEK...BRIEF BREAK IN RAIN ABOUT TUESDAY THOUGH COULD STILL
HAVE A FEW SHOWERS. ANOTHER LOW APPROACHES WED FROM THE PACIFIC WITH
BOTH GFS AND EC HAVING IT ABOUT 36N 130W AND GEM FASTER WITH AN OPEN
TROUGH. THIS LOW MOVES INLAND WITH SPECIFIC TIMING IN QUESTION BUT
SOMEWHERE IN THE WED...WED NIGHT TIME FRAME. YET ANOTHER LOW DROPS
DOWN FROM THE GULF OF ALASKA ABOUT THU. AGAIN MODELS DIFFER IN
TIMING AND STRENGTH BUT STILL HAVE MOIST SOUTHWEST FLOW SHOWED
CONTINUED WITH POPS IN THE 50-60 PERCENT VALUES AS SHOWED GET SOME
RAIN. DEAN

&&

.AVIATION...AFTERNOON VIS/IFR SAT PICTURES INDICATED NUMEROUS OPEN
CELL CUMULUS ROTATING ACROSS NORTHWEST CALIFORNIA. THIS POST FRONTAL
CONVECTION WILL TRACK ACROSS THE REGION THROUGH TONIGHT. SOME
SHOWERS AND THUNDERSTORMS WILL BE ENHANCED AS A SERIES OF TROUGHS
MOVE ACROSS THE REGION...WHICH WILL ALSO INTRODUCE THE ADDITIONAL
THREAT OF HAIL...GUSTY WINDS...POSSIBLE LIGHTNING AND OCCASIONAL
MVFR/IFR CONDITIONS TO THE AREAS' AIRPORTS. IN THE HIGHER THE
ELEVATIONS...SNOW WILL ALSO BE A CONCERN AT LOCAL AIRPORTS.
BASICALLY...NORTHWEST CALIFORNIA WILL EXPERIENCE A "MIXED BAG" WITH
A COLD UNSTABLE AIR MASS POOLING IN. TA

&&

.MARINE...WINDS HAVE DIMINISHED ACROSS THE WATERS BUT SCATTERED
THUNDERSTORMS AND A LARGE WEST SWELL CONTINUE TO PLAGUE THE MARINE
ENVIRONMENT.  THE W SWELL SHOULD PEAK AROUND 17 FT OFFSHORE AND 15
FT NEAR SHORE TONIGHT WITH PERIODS OF 12 TO 14 SECONDS. HAVE
MAINTAINED THE CURRENT HAZ SEAS WARNING THROUGH SAT MORNING WHILE
THE OUTER WATERS WILL CONTINUE SEE LOW END SMALL CRAFT ADVISORY
WINDS THROUGH SAT EVENING. CONDITIONS WILL COME DOWN SAT NIGHT AS
THE GRADIENT RELAXES AND THE SWELL FADES. MODELS REMAIN IN DECENT
AGREEMENT ON THE CURRENT UPPER LOW MOVING SOUTH TOWARD THE BAY
AREA ON SUN. THIS WILL HELP SPAWN AN INTENSIFYING SURFACE LOW
CAUSING AN INCREASE IN WINDS AND SEAS S OF SHELTER COVE AND MORE
TOWARD FORT BRAGG AND POINT ARENA. THESE WINDS WILL BE OFFSHORE
WINDS AND COULD PRODUCE GALE CONDITIONS FOR THE OUTER WATERS. DURING
LOW PASSAGE, OFFSHORE WINDS WILL PREVAIL ALL ALONG THE COAST. THIS
IS EXPECTED TO LAST FROM SUN NIGHT INTO MON. MODELS ALSO DEVELOP
A SIMILAR SURFACE LOW INTO THE SAME AREA LATE TUE INTO WED...WITH
STRONG SOUTHEASTERLIES (>35 KT).  ATTM OFFICE CONSENSUS WAS TO REDUCE
THE MAGNITUDE OF THE WINDS DURING THIS PERIOD BY ABOUT HALF. TONKIN

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH ON SUNDAY ABOVE 3000 FEET FOR CAZ076.

WINTER STORM WARNING UNTIL 6 PM PDT THIS EVENING ABOVE 2500 FEET
FOR CAZ003-004-076.

HAZARDOUS SEAS WARNING UNTIL 9 AM PDT SATURDAY PZZ450-455-470-475.

SMALL CRAFT ADVISORY UNTIL 9 PM PDT SATURDAY PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 18, 3:27 PM PDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
327 PM PDT FRI MAR 18 2011

CAZ001-002-192230-
REDWOOD COAST-MENDOCINO COAST-
327 PM PDT FRI MAR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS WITH SMALL HAIL TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED THUNDERSTORMS WITH SMALL HAIL THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

CAZ003-004-192230-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
327 PM PDT FRI MAR 18 2011

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM PDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WINTER STORM WARNING IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS
PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE IN EUREKA.

CAZ076-192230-
MENDOCINO INTERIOR-
327 PM PDT FRI MAR 18 2011

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM PDT THIS EVENING...

...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WINTER STORM WARNING IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS
PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A WINTER STORM WATCH IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS
ON THIS DEVELOPING SITUATION...PLEASE REFER TO NOAA WEATHER RADIO
OR WEATHER.GOV/EUREKA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE IN EUREKA.

In the hours before

Local storm report, Mar 18, 2:58 PM PDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
258 PM PDT FRI MAR 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     SNOW             4 E RUTH                40.29N 123.33W
03/18/2011  M12.0 INCH       TRINITY            CA   TRAINED SPOTTER

            AT 2980 FEET...12 INCHES OF SNOW IN OVERNIGHT...21
            PERCENT WATER. 32 DEGREES.

0820 AM     SNOW             12 S ZENIA              40.03N 123.48W
03/18/2011  M8.0 INCH        TRINITY            CA   PUBLIC

            IN HOADGIN AT 3000 FEET...8 INCHES SNOW OVERNIGHT.
            TEMPERATURE 35 DEGREES.

0830 AM     SNOW             8 SE MAPLE CREEK        40.69N 123.76W
03/18/2011  M13.0 INCH       HUMBOLDT           CA   TRAINED SPOTTER

            AT 2520 FEET SNOWING 4 AM. TEMPERATURE 33 DEGREES.

&&

ASHFORD
Local storm report, Mar 18, 3:23 PM PDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
323 PM PDT FRI MAR 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     SNOW             10 W FOREST GLEN        40.38N 123.51W
03/18/2011  U0.0 INCH        TRINITY            CA   DEPT OF HIGHWAYS

            CAHINS OR SNOW TIRES REQUIRED FROM MAD RIVER TO SHASTA
            COUNTY LINE ON HWY 36 AS OF MIDNIGHT.

1200 AM     SNOW             20 N TRINITY CENTER     41.29N 122.70W
03/18/2011  U0.0 INCH        SISKIYOU           CA   DEPT OF HIGHWAYS

            HWY 3 IS CLOSED FROM 20 NORTH OF TRINITY CENTER TO THE
            SISKIYOU COUNTY LINE DUE TO SNOW.

0900 AM     SNOW             9 N HAYFORK             40.70N 123.13W
03/18/2011  U0.0 INCH        TRINITY            CA   DEPT OF HIGHWAYS

            CHAINS OR SNOW TIRES REQUIRED FROM 9 MILES NORTH OF
            HAYFORK TO 8 MILES SOUTH OF DOUGLAS CITY ON HWY 3.

0929 AM     SNOW             10 NW RUTH              40.38N 123.53W
03/18/2011  M0.0 INCH        TRINITY            CA   PUBLIC

            13 INCHES OF SNOW AT 4300 FT IN THE PAST 24 HRS. 18
            INCHES ON THE GROUND.

&&

ANDERSON

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 11:04 PM PDTSpecial Marine WarningEKA26 min
Mar 17, 11:29 PM PDTSpecial Marine WarningEKA31 min
Mar 17, 11:39 PM PDTSpecial Marine WarningEKA11 min
Mar 17, 11:53 PM PDTSpecial Marine WarningEKA22 min
Mar 18, 12:51 AM PDTSpecial Marine WarningEKA24 min
Mar 18, 1:38 AM PDTSpecial Weather StatementEKADel Norte, Humboldt52 min
Mar 18, 1:47 AM PDTSpecial Marine WarningEKA13 min
Mar 18, 2:23 AM PDTSpecial Weather StatementEKAHumboldt37 min
Mar 18, 3:02 AM PDTSpecial Weather StatementEKAHumboldt, Mendocino43 min
Mar 18, 3:17 AM PDTSmall Craft AdvisoryEKA4 days
Mar 18, 3:17 AM PDTHazardous Seas WarningEKA24 hr
Mar 18, 3:49 AM PDTSpecial Weather StatementEKAMendocino41 min

Nearby

Winter Storm Watches in California, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.